Posted by: Maria | 2009-07-02

Aropax and antibiotics

Hey CS

I' m on Aropax (37.5mg) and Molipaxin (50mg) at the moment. It' s going sort-of ok. Two weeks ago I had sinobronchitis and my gp prescribed a singledose antibiotic, Zithromax. It stays in your system for 5 days. I could tell from the physical signs that my birth control pill had not been absorped properly, and I assume the same would have been true for the AD' s. I took the antibiotic on Thursday night, and Sunday and Monday were mentally really bad days for me. Can I lay this at the door of the antibiotics? Obviously the fact that the days were dark and grey in CT, together with being ill didn' t help either.

I' ve read that if you skip even one dose of Aropax then the drug becomes less effective. Is that true? And would it also apply in a case as described above?

Kind regards, and a scratch for Smoky behind the ears.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hey Mara,
I have a sneaky suspicion that some antibiotics might interfere with the birth control pill, but you'd have to check with Netdoc about that. I'm not sure whether it would interfere with the absorption of ADs, and as they take a while to clear from your body anyway, and longer to show a noticeable impact on your mood, this is unlikely to have been a problem --- maybe the mood down was more related to being infected and sick ? And we surely do respond also to cold, gloomy days, too. Its never recommendable to skip any dose of any significan med including ADs, but actually missing a single dose shouldn't make a major and noticeable impact.
At least that's some ideas from your local convenience store

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Maria | 2009-07-02

ps. I know I should ask my own psychiatrist these questions, but you' re convenient. :)

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.